Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1995, 9:09 PM CST for Creek County, Oklahoma. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1995, 9:09 PM CST (03:09 UTC)
- Expired
- Mar 6, 1995, 10:00 PM CST
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070310 RRA SVRTUL OKC037-070400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 909 PM CST MON MAR 6 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...CREEK COUNTY AT 908 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM NEAR DRUMRIGHT TO 10 MILES SOUTHWEST OF DEPEW. WIND GUSTS TO 60 MILES AN HOUR WILL ACCOMPANY THESE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:09 PM CST, 5 hours earlier.
Area forecast discussion, Mar 6, 4:09 PM CST, 5 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 410 PM CST MON MAR 6 1995 THE COLD FRONT HAS MADE PROGRESS INTO THE TEXAS PANHANDLE AND NORTHWEST AND NORTH CENTRAL OKLAHOMA SINCE 18Z. ALSO THE WINDS HAVE BECOME MORE NORTH THAN EAST ACROSS CENTRAL AND WESTERN KANSAS. THUS...THE FRONT IS POISED TO PUSH ACROSS MUCH OF EASTERN OKLAHOMA THIS EVENING AND OUT OF FAR PORTIONS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS TUESDAY. KINX 88-D HAS HAD ECHOES FORMING A LITTLE AHEAD AND TO THE NORTHWEST OF THE FRONT OR TO THE NORTHWEST OF A OKC-TUL-JLN LINE. THIS IS A SIGN OF THE DYNAMICS THAT WILL BE MOVING INTO EASTERN OKLAHOMA AHEAD OF AN UPPER TROUGH SEEN IN WATER VAPOR PICS FROM THE NEBRASKA-WYOMING BORDER INTO WESTERN NEW MEXICO AT 21Z. EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO DEVELOP ACROSS EASTERN OKLAHOMA THIS EVENING AND DURING THE EARLY MORNING TUESDAY AS THIS TROUGH INTERACTS WITH THE COLD FRONT. EXPECT THE RAIN TO OCCUR RIGHT ALONG AND BEHIND THE FRONT. THE ETA AND NGM SHOW SUFFICIENT LIFT AND MOISTURE BEHIND THE FRONT FOR THE PRECIPITATION TO LAST INTO TUESDAY MORNING. THE 0C LINE ON THE 850 MB PROGS AND THE 540 DM 1000-500 THICKNESS LINES MOVE INTO THE NORTHWEST PART OF THE FORECAST AREA BY 12Z AND ACROSS ALL BUT THE SOUTHEAST CORNER BY 18Z SO SHOULD SEE SOME SNOW ACROSS THE AREA TOMORROW MORNING. BY THAT TIME THOUGH THE BEST LIFT WILL HAVE MOVED EAST AND MOISTURE WILL BEGIN TO WANE...SO EXPECT THE SNOW TO BE LIGHT AND NOT AMOUNT TO MUCH. TEMPERATURES AT OR ABOVE FREEZING AND GROUND TEMPERATURES SHOULD KEEP IT FROM ACCUMULATING MUCH IF IT IS A LITTLE HEAVIER THAN EXPECTED. WHETHER OR NOT IT SNOWS...TOMORROW WILL BE QUITE COLD WITH BRISK NORTH WINDS. TEMPERATURES WOULD JUST FALL DURING THE DAY IF IT WOULD STAY CLOUDY...BUT GOOD DRYING WORKS INTO THE BVO AND TUL AREAS AROUND NOON AND SHOULD SPREAD ACROSS THE REMAINDER OF THE AREA DURING THE AFTERNOON. WITH THE SUN...THERE WILL BE SOME REBOUND. AFTER TOMORROW THE WEATHER LOOKS QUIET FOR A DAY OR TWO WITH HIGH PRESSURE DOMINATING THE ACTION. TUL 032/043 023/047 025 +500 MLC 035/045 025/050 023 +700 BVO 030/040 020/047 025 +300 IDB 045/050 028/052 023 7910 .TUL...NONE. ABBAS BEGINNING AT 1000 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:52 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| Mar 6, 8:50 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 40 min |
| Mar 6, 9:20 PM CST | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.